Missouri, 2017Tornado and Flash Flooding in Missouri, April 29 to 30, 2017
April 29 to 30, 2017 · NWS LSX · 26 events in 20 counties and zones
A strong spring storm system brought multiple rounds of thunderstorms and heavy rain to the southeast half of Missouri during the weekend of April 29th-30th. Rainfall totals surpassed nine inches in some locations and this led to flash flooding and historic flooding along some of the tributaries of the Missouri and Mississippi Rivers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong spring storm system brought multiple rounds of thunderstorms and heavy rain to the southeast half of Missouri during the weekend of April 29th-30th. Rainfall totals surpassed nine inches in some locations and this led to flash flooding and historic flooding along some of the tributaries of the Missouri and Mississippi Rivers. Areas along the Meramec River were especially hard hit as new records were set at Steelville, Sullivan, and Eureka. The previous records had just recently been set during the late December flooding of 2015. Two major highways, I-44 and I-55 were shut down for a number of days due to the record river flooding from this event. A few thunderstorms also became severe during the afternoon of April 29th, with two weak tornadoes documented.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 29, 2:59 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 29, 2:59 AM CST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
359 AM CDT Sat Apr 29 2017
.SHORT TERM... (Through Late Tonight)
Issued at 357 AM CDT Sat Apr 29 2017
The primary forecast concerns for today/tonight are heavy rainfall
and severe weather.
A nearly stationary front stretched from western TX NEWD into
central OK and EWD towards the MO/AR border at 08z. A broad area of
SHRA/TSRA was occurring near and north of the surface front early
this morning due to moisture transport across the boundary. A vort
max near the Four Corners region will induce a surface wave along
the boundary in western TX today, and the resulting circulations
will both sharpen the temperature and moisture gradients across the
boundary and cause it to lift northward as a warm front today.
Periods of SHRA/TSRA are expected to continue today and tonight due
to the persistent southerly flow of moisture over the boundary.
Forecast PW values of 1.6-1.8" are at +3SD for April in this part of
the country. There is still a concern for flash flooding due to the
combination of unusually high PW values, convective rainfall,
successive thunderstorms training over the same areas, and
antecedent rainfall/moist soils. No changes are planned to the
existing Flash Flood Watch at this time.
There is general model agreement that the warm front should lift to
near or perhaps slightly north of the St. Louis metropolitan area
today. This means that the warm sector will cover the southeastern
half of the LSX CWA as the surface low approaches from the southwest
and re-orients the western portion of the surface boundary into a N-
S oriented cold front by 12z Sun. Forecast 0-6km shear values of 30-
50 kts combined with modest instability in the warm sector as well
as increasing large-scale ascent ahead of the slowly approaching
upper vort max will be favorable for severe thunderstorms.
Kanofsky
.LONG TERM... (Sunday through Friday)
Issued at 357 AM CDT Sat Apr 29 2017
Stormy, wet weather pattern will continue Sunday into Sunday
evening as the deepening upper level low moves northeastward through
the central Plains and into northwest MO by 06Z Monday. The triple
point surface low will move northeastward through MO and northern IL
and drag a trailing cold front through our forecast area Sunday
afternoon and evening. The threat for severe storms will continue
Sunday into Sunday evening, mainly across southeast MO and southwest
IL, southeast of STL where best instability will exist. Deep layer
shear will be increasing Sunday as a strong mid level wind max
translates eastward into this area ahead of the approaching upper
level low. The threat for more heavy rain will continue as a strong
southerly low level jet ahead of the approaching 850 mb low brings
abundant low level moisture into our area on Sunday. The flash
flood watch will continue until late Sunday night across most of the
forecast area, except a portion of northeast MO and west central IL.
The convection in the warm conveyor belt airstream will shift east
of the forecast area by 06Z Monday with the dry slot moving
northeastward into our area Sunday evening, southeast of the upper
level low. Will have some deformation zone/wrap-around type light
rain late Sunday night and Monday, mainly across northeast MO and
west central IL. Any precipitation will finally shift northeast of
our forecast area by Monday evening as the upper level and
associated occluded surface low shifts well northeast of the region.
Colder temperatures can be expected Sunday night and Monday due to
low level cold air advection behind the storm system, plus low level
cloud cover on Monday will limit solar insolation. Highs on Monday
will be around 15 degrees below normal for the start of May. There
will only be a brief break in the precipitation Monday night and
Tuesday, then showers will spread eastward into much of the area
Tuesday night in a region of low-mid level warm air advection ahead
of an approaching and deepening upper level trough and over and
north of a developing surface front just south of the forecast area.
The models also depict increasing upper level divergence over our
area ahead of the approaching upper level trough. The precipitation
will continue on Wednesday as a surface wave develops along the
front. There is some uncertainty as to how long this precipitation
will last with the GFS shifting most of the significant rain
southeast of our forecast area by by Wednesday evening, while the
ECMWF model closes off an upper level low in the base of the upper
level trough, deepening the surface low and keeping rain going
mainly across southwest IL until Thursday evening. For now will
keep some low chance pops going across parts of southeast MO and
southwest IL until Thursday afternoon.
GKS
&&
.AVIATION... (For the 06z TAFs through 06z Saturday Night)
Issued at 1157 PM CDT Fri Apr 28 2017
IFR conditions are expected to prevail for the TAF sites for much
of the valid period, especially as a frontal boundary to our south
will be slow to pull northward. Rain will continue to increase
from the south and impact most TAF sites thru much of the valid
period once it moves in. Looks like the best opportunity for a
break from the IFR conditions will be with the front moving to the
north late in the valid period, but it may not move thru any TAF
sites except for STL metro, and did lift CIGs into MVFR-low end
VFR as a result. Surface winds will be NE-E north of the front
and will begin to become oriented this way this evening and will
veer southerly when the front pushes north thru STL metro later on
Saturday. Winds will also become gusty later tonight and Saturday
as the storm system to the west winds up.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through late Sunday night for Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds
MO-Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.
IL...Flash Flood Watch through late Sunday night for Bond IL-Calhoun
IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 29, 3:25 AM CST, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
425 AM CDT Sat Apr 29 2017
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-300930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
425 AM CDT Sat Apr 29 2017
This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Today and Tonight
Some severe thunderstorms are expected today and tonight,
especially across southeast Missouri and southwest Illinois.
Large hail and damaging winds will be the primary threat, although
isolated tornadoes will be possible as well. Heavy rain is also
expected today and tonight and a flash flood watch continues for
most of the area.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Severe thunderstorms will be possible Sunday and Sunday evening,
particularly across southeast Missouri and southwest Illinois.
A heavy rainfall event will persist through Sunday evening. A
flash flood watch continues in effect for most of the forecast
area until late Sunday night. A total of 3 to 5 inches of
rainfall is forecast with locally higher amounts possible,
especially along Interstate 44 in Missouri and Interstate 55 in
Illinois.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today and tonight. Spotters are
encouraged to report any severe weather or significant rainfall
amounts and flooding, if observed, to the National Weather
Service.
GKS
In the hours before
Local storm report, Apr 29, 12:02 AM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
102 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM HAIL STE. GENEVIEVE 37.97N 90.05W
04/29/2017 M0.25 INCH STE. GENEVIEVE MO TRAINED SPOTTER
&&
PWEvent by event
13 flash flood, 7 flood, 3 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.
Flash Flood, Reynolds
- When
- April 29, 5:30 AM CST to April 30, 12:45 AM CST
- Where
- Reynolds County, 8.72 mi NW of Greeley to 2.15 mi W of Greeley
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.593, -91.310
Between 7 and 10 inches of rain fell causing widespread flash flooding. Numerous roads were flooded across Reynolds County including Route F west of Ellington. A number of water rescues had to be performed in Ellington due to Logan Creek rising well above its banks. Also, there were water rescues performed in Lesterville due to flash flooding. In Ellington, the only grocery store and a Dollar General store were flooded.
Flash Flood, Iron
- When
- April 29, 5:30 AM CST to April 30, 12:45 AM CST
- Where
- Iron County, 1.58 mi NNW of Viburnum to 4.77 mi WSW of Buick
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.739, -91.145
Between 7 and 10 inches of rain fell causing widespread flash flooding. Numerous roads across the county were flooded and closed including Routes C, F, D, and CC, as well as Highways 72, 143 and 221. Big Creek RV Park was flooded and had to be evacuated. The Missouri Pacific railroad tracks south of Annapolis were undermined by the flood water and a section was washed out. Also, several bridges had both ends washed out due to the flash flooding.
Flash Flood, Madison
- When
- April 29, 5:30 AM CST to April 30, 12:45 AM CST
- Where
- Madison County, 5.63 mi SW of Faro to 4.71 mi W of Roselle
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.319, -90.548
Seven to ten inches of rain fell causing widespread flash flooding. Numerous roads were flooded including Highway V between County Road 243 and Route F. Levee along Castor River in Marquand was overtopped. Flooding occurred on the south side of town. Several people were moved to higher ground from a senior center in the area. Also, the intersection of Highways A and M, west of town and the river were closed due to flooding on bridge that goes over the Castor River. About 2 miles south southeast of Marquand, a water rescue had to be performed at a campground off Highway DD.
Flash Flood, St. Francois
- When
- April 29, 6:00 AM CST to April 30, 12:45 AM CST
- Where
- St. Francois County, 4.08 mi SSW of Iron Mtn to 10.35 mi SSW of Blackwell
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 37.645, -90.646
Five to eight inches of rain fell causing widespread flash flooding. Numerous roads were flooded including Highway 221 in numerous locations, Highway D north of Farmington, Highway OO at Highway DD west of Farmington, Highway F southeast of Farmington, and King School Road in Iron Mountain Lake.
Flash Flood, Ste. Genevieve
- When
- April 29, 10:00 AM CST to April 30, 12:45 AM CST
- Where
- Ste. Genevieve County, 0.56 mi S of Womack to 5.09 mi NE of St Marys
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.672, -90.200
Between four and eight inches of rain fell causing widespread flash flooding. Numerous roads were flooded including Route C near Weingarten, and Highways A and B west and southwest of Ste. Genevieve.
Flash Flood, Crawford
- When
- April 29, 11:25 AM CST to April 30, 12:45 AM CST
- Where
- Crawford County, 8.07 mi ENE of Bourbon to 5.61 mi NNW of Jake Prairie
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.203, -91.097
Four to seven inches of rain fell causing widespread flash flooding. Numerous roads were flooded including Route E about five miles east northeast of Steelville.
Flash Flood, Washington
- When
- April 29, 12:25 PM CST to April 30, 12:45 AM CST
- Where
- Washington County, 2.19 mi SSW of Courtois to 6.74 mi SSE of Maryden
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.742, -91.098
Between 5 and 7 inches of rain fell causing widespread flash flooding. Numerous roads were flooded including Route CC between Highway 21 and Route E.
Flash Flood, Boone
- When
- April 29, 1:11 PM CST to 8:45 PM CST
- Where
- Boone County, 1.23 mi NNW of Rucker to 1.7 mi NNE of Rocheport
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.246, -92.429
Between 3 and 6 inches of rain fell causing flash flooding. Numerous roads were flooded including Route V northwest of Hallsville. About 3 miles north of Ashland, a water rescue had to be performed at Angel Lane and U.S. Highway 63.
Hail, St. Charles
- When
- April 29, 2:30 PM CST
- Where
- St. Charles County, 0.6 mi WNW of St Charles
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.784, -90.510
Tornado, St. Charles
- When
- April 29, 2:31 PM CST to 2:35 PM CST
- Where
- St. Charles County, 1.02 mi E of Kampville to 1.83 mi NE of South Shr
- Rating
- EF0
- Path length
- 3.85 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.851, -90.531
A weak tornado touched down to the southwest of the intersection of Missouri Highway B and Huster Road causing minor damage to trees in this area and traveled northeast to the small community of South Shore where several single family homes experienced minor damage, while outbuildings or sheds were destroyed. Damage to structures and trees were consistent with wind speeds of 80 mph. The tornado moved northeast and intersected a line of parked campers and boats along Dwyer Club Road. At least half of a dozen boats and campers were tossed to the northeast and destroyed by the tornado. Several trees in this area were uprooted, mainly due to the very wet soil. The damage path was 100 yards wide at this location. The tornado then hit an outbuilding on Dwyer Road, lifting most of the roof panels to the northeast. The tornado passed just to the east of Yacht Club Harbor with only a few tree limbs broken in this area. The Lake Center Marina did not fare so well, with two boat docks lifted and twisted into the trees on the south end of the property. The tornado lifted shortly thereafter with no visible damage to the north of this location. Overall, the tornado was rated EF0 with max wind speeds of 80 MPH. Path length is 3.85 miles with a max path width of 100 yards.
Hail, St. Louis
- When
- April 29, 2:39 PM CST
- Where
- St. Louis County, Bridgeton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.770, -90.430
Thunderstorm Wind, St. Louis
- When
- April 29, 2:51 PM CST
- Where
- St. Louis County, Florissant
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.780, -90.330
Thunderstorm winds blew down a one foot diameter tree.
Flash Flood, Pike
- When
- April 29, 3:25 PM CST to 10:00 PM CST
- Where
- Pike County, 6.32 mi ESE of Annada to 1.56 mi E of Estes
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.227, -90.725
Between 3 and 6 inches of rain fell causing widespread flash flooding. Numerous roads were flooded including Highway 79 just northwest of Louisiana.
Flash Flood, Montgomery
- When
- April 29, 3:35 PM CST to 10:00 PM CST
- Where
- Montgomery County, 5.17 mi NNW of Wellsville to 2.82 mi WNW of Bluffton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.145, -91.627
Between 4 and 6 inches of rain fell causing flash flooding. Numerous roads were flooded including Routes K and J, as well as Highway 161 near Buell.
Flash Flood, Moniteau
- When
- April 29, 3:47 PM CST to 8:45 PM CST
- Where
- Moniteau County, 3.76 mi NW of Tipton to 3.04 mi NW of Fortuna
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.682, -92.836
Between 4 and 6 inches of rain caused flash flooding. Numerous roads were flooded including Route D northwest of Kliever.
Flash Flood, Osage
- When
- April 29, 6:00 PM CST to 8:45 PM CST
- Where
- Osage County, 2.13 mi SW of Meta to 4.78 mi SSW of Folk
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.296, -92.194
Between 4 and 6 inches of rain caused flash flooding. Numerous roads were flooded including Route RA southeast of Linn.
Flash Flood, Lincoln
- When
- April 29, 7:32 PM CST to 10:00 PM CST
- Where
- Lincoln County, 4.07 mi N of Olney to 5.43 mi WSW of Truxton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.139, -91.258
Between 3 and 6 inches of rain fell causing flash flooding. Numerous roads were flooded including Route BB just west southwest of Davis.
Flood, Lincoln
- When
- April 30, 10:00 AM CST to 11:59 PM CST
- Where
- Lincoln County, 2.86 mi SW of Davis to 2.62 mi SSW of Chain of Rocks
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 39.038, -91.053
The Cuivre River crested just above major stage at Troy, while it rose to about 2 feet over major stage at Old Monroe due to the heavy rainfall. Numerous roads were flooded due to the river flooding.
Flood, Osage
- When
- April 30, 2:00 PM CST to 4:00 PM CST
- Where
- Osage County, 3.06 mi E of Argyle to 1.53 mi NNW of Freeburg
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 38.296, -91.974
The Maries River rose to major flood levels for a couple of hours due to the heavy rainfall in the basin. A number of county and state roads near the river were flooded. However, no structures were affected by the flooding.
Flood, Crawford
- When
- April 30, 3:00 PM CST to 11:59 PM CST
- Where
- Crawford County, 0.93 mi ESE of Fox Spgs to 2.56 mi NE of Bourbon
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 38.016, -91.434
The Meramec River rose well above major flood stage at Steelville due to very heavy rain that fell across the river basin. Numerous roads along the flow of the river were flooded as well as a number of camp grounds, as well as, a couple of hotels.
Flood, Franklin
- When
- April 30, 3:00 PM CST to 11:59 PM CST
- Where
- Franklin County, 1.05 mi SSE of Sullivan to 4.66 mi ENE of Stanton
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 38.207, -91.140
The Meramec River at Sullivan and Pacific rose above major stage during the day on April 30th. Numerous roads were flooded, as well as, several camp grounds and parks. In Pacific, numerous homes and businesses were flooded.
Thunderstorm Wind, Monroe
- When
- April 30, 3:35 PM CST
- Where
- Monroe County, Paris
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.480, -92.000
Thunderstorm winds snapped a pole off and lifted a shed into a home in town. Also, several power lines were blown down around town.
Flood, Cole
- When
- April 30, 4:00 PM CST to 11:59 PM CST
- Where
- Cole County, 2.46 mi ESE of Jefferson City to 1.47 mi NNW of Honey Creek
- Cause
- Heavy Rain
- Reported by
- NWS Storm Survey
- Coordinates
- 38.565, -92.139
The Moreau River went above major flood stage during the evening hours of April 30th due to very heavy rain over the river basin. A number of secondary roads were closed due to the river flooding. Also, the river rose to the bottom of Tanner Bridge. No structures were affected by the flooding.
Hail, Audrain
- When
- April 30, 4:55 PM CST
- Where
- Audrain County, 0.92 mi NNE of Bassinger Corner
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.292, -91.644
Flood, St. Louis
- When
- April 30, 10:30 PM CST to 11:59 PM CST
- Where
- St. Louis County, 6.06 mi SW of Cliff Cave to 1.62 mi W of Cliff Cave
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 38.381, -90.349
The Meramec River at Eureka and Valley Park rose to just above major flood stage in the late evening hours of April 30th due to the heavy rainfall. A number of roads were closed due to the river flooding including Highway 141 where it goes under I-44.
Flood, Jefferson
- When
- April 30, 10:30 PM CST to 11:59 PM CST
- Where
- Jefferson County, 6.37 mi W of Hoene Spg to 6.47 mi S of Frumet
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 38.466, -90.736
The Meramec and Big Rivers rose above major flood stage in the late evening hours of April 30th due to the heavy rainfall. A number of roads were closed due to the river flooding. A 77-year old man drowned when he walked to a creek (that feeds into the nearby Big River) near his house (off of Mimi Mountain Road and Highway BB) to survey the rising water, slipped and was swept away by the current. His body was recovered about three quarters of a mile downstream.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, April 29, 20174 deaths · 59 injured · $3.1 million · EF4 · 22 events
- Tornadoes and Flash Flooding in Arkansas, April 29 to 30, 20171 death · 1 injured · $2.4 million · EF1 · 89 events
- Flash Flooding and Flooding in Missouri, April 29 to 30, 20171 death · $620,000 · 13 events
- Tornado and Flash Flooding in Louisiana, April 29 to 30, 2017$6.5 million · EF1 · 36 events
- Tornado and Flash Flooding in Illinois, April 29, 2017$2.3 million · EF0 · 58 events
- Tornadoes and Flash Flooding in Arkansas, April 29 to 30, 2017$1.1 million · EF1 · 29 events
- Tornado and Hail in Mississippi, April 29 to 30, 2017$555,000 · EF1 · 16 events
- Tornadoes and Hail in Louisiana, April 29 to 30, 2017$250,000 · EF1 · 22 events
- Flash Flood and Flooding in Oklahoma, April 29, 20171 injured · $114,000 · 1.75 in hail · 50 events
- Tornadoes and Damaging Winds in Texas, April 29, 2017$55,000 · EF1 · 9 events
- Flash Flooding and Flooding in Illinois, April 29 to 30, 2017$86,000 · 14 events
- Damaging Winds and Strong Wind in Arkansas, April 29, 2017$94,000 · 54 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 693038, 693233, 694339, 694340, 694371, 694437, 694480, 694440, 694338, 692917, 692859, 692860, 694536, 694496, 694543, 700648, 694494, 714113, 714009, 714185, 714258, 693030, 714022, 693031, 714268, 714272.